MAUDE Adverse Event Report: KARL STORZ ENDOVISION FLEXIBLE VIDEO CYSTOSCOPE HD-VIEW

KARL STORZ ENDOVISION FLEXIBLE VIDEO CYSTOSCOPE HD-VIEW
Model Number 11272VH
Medical Device Problem Code Optical Obstruction (3002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the examination failed completion of the medical procedure due to faulty non clear vision from the camera lens was reported.No harm to patient, user or third reported.There is no information whether the surgery needed to be postponed or changed, a different device was used, and which medical intervention was necessary.Therefore, as a precaution, the case is deemed reportable.
 
Additional Manufacturer Narrative
The product was returned on 2024-08-01 and the investigation was completed on 2024-09-11.A visual inspection and a functionality test of the device was performed and the error described by the customer could not be confirmed.The endoscope is in good condition only minor scratches were found due to user error and wear and without any impact of the functionality.These minor damages are not the cause of the image failure.No distal lens damage, the image is in good condition, even after 30 minutes burn-in test.Possible root causes for the picture failure can be assumed in the picture chain, e.G.A loose contact of a cable or an incorrectly inserted plug.If a defect in another piece of equipment used in the picture chain, e.G.Tele pack or monitor had occurred, the fault would still occur at the customer's premises and would have been noticed by the customer.The most probable cause which can lead to a picture failure would be image interruption/changes caused by use of hf surgical equipment.However, the ifu states that a functionality check must be carried out before each use and a check for clear view and steerability.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
This report is to correct section h1 to reflect the accurate severity of the event.The last supplemental report was reflected incorrectly as a malfunction instead of a serious injury.Internal karl storz reference number: (b)(4).

Brand Name
FLEXIBLE VIDEO CYSTOSCOPE HD-VIEW
Common Device Name
FLEXIBLE VIDEO CYSTOSCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19984463
Report Number1221826-2024-00291
Device Sequence Number17942365
Product Code FAJ
UDI-Device Identifier04048551423226
UDI-Public04048551423226
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11272VH
Device Catalogue Number11272VH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/11/2024
01/30/2025
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/24/2024
01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown